PrettyIll.com

 
   
 
POTS episode after oral surgery
Posted: 27 May 2019 11:55 AM   [ Ignore ]  
Newbie
Rank
Total Posts:  1
Joined  2019-05-27

Hi everyone!

I used to have an account here (NomPancakes I think) a long time ago before I got the official diagnoses of POTS and got great advice from Dr. Driscoll about starting Zantac/Zytec(Reactine). It worked wonders and my stamina was much greater than it was before! However, last Tuesday, I needed surgery to lower my bottom lip ligament for future health on my gums and it wrecked me. Initially I felt okay but as the days went on and the swelling went up. I knew I had an inflammation trigger to my POTS. I was have tremors, I would go from hot to cold within a few minutes, I would buzz and not be able to sleep, my forehead and side of head had a great amount of pressure build up to the point where it was feeling numb, heart rate would continuously stay elevated, blood pressure would be normal then suddenly drop or raise. Then I realized it was the inflammation causing the flare up so I went out an purchased ibuprofen which I recall is not usually advised for POTS patients but I was willing to do anything to get rid of the inflammation. Within 20 minutes, My heart rate problems, tremors, inter-cranial pressure, body temperature situation was put at ease. It’s gotten a lot better in the days since but Im still not feeling how I felt before the surgery. Im starting to think getting that surgery was a very bad idea. Is there anything I can do or talk to my doctor about to help me bounce back?

Profile
 
 
Posted: 18 July 2019 12:56 PM   [ Ignore ]   [ # 1 ]  
Administrator
Avatar
RankRankRankRank
Total Posts:  1418
Joined  2011-04-19

Hi Pancakes! I’m so sorry to hear about your setback! I hear this all the time from patients—they are doing fine until they have a procedure (something invasive) and then have a hard time crawling back. It’s great to hear that ibuprofen helped! (BTW, I don’t believe I’ve ever heard that you shouldn’t take it if you have POTS. Wouldn’t it depend on your CAUSE of POTS—just sayin’) smile It does sound like your intracranial pressure went up. Can your doctor help you with that (Diamox, perhaps)?

 Signature 

Dr.Diana, therapeutic optometrist disabled by EDS/POTS/ME/CFS for a decade, now recovered and practicing full-time at POTS Care cheese

Profile
 
 
Posted: 20 July 2019 11:07 AM   [ Ignore ]   [ # 2 ]  
Newbie
Rank
Total Posts:  21
Joined  2016-12-18

From another POTSIE here, I find ibuprofen one of the most helpful medications actually, as there is very little I can take for head and neck pain that doesn’t lower my blood pressure. 

I try to limit my use of it as it can suppress renin production, and I am already deficient in renin & aldosterone, but this may not be the case for you, and indeed some studies have advocated ibuprofen as an actual treatment for orthostatic disorders as it helps to promote fluid retention. It does very slightly seem to ease my lightheadedness.

Some people also develop stomach upset on it - I take long term omeprazole for reflux & it doesn’t affect me - but that is the main reason people are leery of it. A small minority also should not take it due to kidney disease, hypertension & heart disease, but that is probably not us. 

B xxx

Profile